1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 2 new onto glyclaside

Discussion in 'Ask A Question' started by clarejenkins, May 11, 2017.

  1. clarejenkins

    clarejenkins Type 2 · Active Member

    Messages:
    39
    Likes Received:
    36
    Trophy Points:
    78
    just starting glyclaside today. rwally good reduction in bs level first day. fingers crossed no reaction like with metformin. bit alarmed that may cause weight GAIN. any tips? will the low carb diet lessen this effect?
     
  2. Jlewis

    Jlewis Prefer not to say · Well-Known Member

    Messages:
    53
    Likes Received:
    24
    Trophy Points:
    48
    I'm on it and mines stayed very low. I'm on half a tablet a day and they're still very low and honestly the weight gain thing is just put there for legal reasons I've actually lost weight since I started it
     
  3. anteater2012

    anteater2012 Other · Well-Known Member

    Messages:
    127
    Likes Received:
    140
    Trophy Points:
    83
    They do lower blood sugar but I battled the weight on glicazide. Put on over a stone that I could not shift, despite exercising over an hour a day, every day, running. Combined with the most monumental depression (mood swings were listed as a side effect on the PIL in the box mine came in). I came off them as I just wanted to kill myself, but had to force the doctor into it.
    However everybody's reaction to medication can vary so give it ago and see how you get on.
     
  4. miahara

    miahara Type 2 · Well-Known Member

    Messages:
    901
    Likes Received:
    827
    Trophy Points:
    133
    I've been on it for 18 months and am trying to GAIN weight without much success.
     
  5. lovinglife

    lovinglife Type 2 · Well-Known Member

    Messages:
    2,921
    Likes Received:
    2,512
    Trophy Points:
    198
    I lost nearly 12 st whilst taking gliclizide and have still managed to keep it off and still losing. IMHO the trick is getting the balance right, what puts the weight on is feeding the meds i.e. If you are eating more carbs to treat hypos or to stop going too low then the dose is too high so you need to speak to your GP about reducing it.

    . It's not a magic bullet I still low carb and have to watch my fats too or I gain weight but I have reduced my meds over time from max dose to 40g twice a day. Never been able to drop that last little bit but I'm happy with my results
     
  6. clarejenkins

    clarejenkins Type 2 · Active Member

    Messages:
    39
    Likes Received:
    36
    Trophy Points:
    78
     
  7. Nicksu

    Nicksu Type 2 · Well-Known Member

    Messages:
    738
    Likes Received:
    1,703
    Trophy Points:
    158
    I was started on Gliclizade when first diagnosed (along with Metformin which I couldn't take after 2 weeks). It did the trick (along with low carbing also). Never noticed any problems with weight gain - just remember that the way it works is to increase insulin output from the pancreas, so if you are low carbing it can cause your BS to drop down a lot. I was on 40mg twice a day. My lowest morning BS was 3.7 (at which point I had shaky hands). When the dietician saw my results from my monitor in January she agreed that I could manage with diet and did not need the Gliclizade anymore. Happy day that was! Good luck to you.
     
  8. clarejenkins

    clarejenkins Type 2 · Active Member

    Messages:
    39
    Likes Received:
    36
    Trophy Points:
    78
    That is great news. I feel a lot happier knowing all your different experiences - I hope mine will reflect the positive ones!
     
    • Like Like x 1
    • Agree Agree x 1
  9. Daibell

    Daibell LADA · Master

    Messages:
    12,130
    Likes Received:
    7,222
    Trophy Points:
    298
    There are few side effects with Gliclazide. Any weight gain is not caused by the Gliclazide but the excess carbs you eat that the body is now able to metabolise via the insulin stimulated by it.
     
    • Agree Agree x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook